Has anyone heard of Avodart (dutasteride) causing persistant side effects?

After it is becoming increasingly clear that Saw Palmetto and Accutane (isotretinoin) cause persistent side effects identical to those caused by finasteride, I was wondering if anyone has ever heard about permanent side effects from Avodart (Dutasteride). If you know of anything, please post in this thread.

Thanks!

The only thing I found after reading over 400 posts was this:

I have been off the medication for 6 weeks, and while the symptoms have not gotten worse, they also have not improved. I have not read anything that tells me if these symptoms will reverse, and about how long it will take for this to occur. My Dr. does not have the answer.

topix.com/forum/drug/avodart … 4S/post293

However I would not consider 6 weeks as “permanent”.

saw palmetto is analogus to Dusteride in that it stops 5 AR I and II and many more enzyme. I think Dutseride would cause same effects as SP or fin. Also I think fin is the most innocent in all big players (SP or DUT or Acctane).

I can’t find the thread, but yes, Dut. is worse than fin, absolutely. I think that guy that offed himself was taking it. Can’t remember his username either. So, really not too much help other then I’ve heard worse horror stories from that drug than fin…

i also took accutane for about 6 months when i was younger with no sexual side effects. accutane left me with severe chapped lips for about 2 to 3 years after taking it though. propecia has demolished my sex drive on the other hand.

‘Paximperia’ was his moniker.

He fucking killed himself??? Holy shit this is soo depressing…

who killed who?

Yes, that’s it. Paximperia. We had several PM’s when he first got here, and his symptoms were off the charts bad. You know that zombie, robot stage when you first get off? That’s where he was and he just couldn’t handle it…

propeciahelp.com/forum/viewtopic.php?t=2621

Guess this was a bad place to put the topic.

Thanks guys, I am trying to piece something together here: We know that besides fin, people get the same problems from saw palmetto, dutasteride and now isotretinoin (Accutane). They all have in common that they inhibit 5ar:

  • finasteride: inhibits exclusively 5ar2 (irreversible)
  • saw palmetto: inhibits both 5ar1 and 5ar2 (probably not irreversible?)
  • dutasteride: reversible 5ar1 and irreversible 5ar2
  • isotretinoin: probably inhibits mainly 5ar1 because it is effective against acne and sebaceous glands express 5ar1 almost exclusively
    ncbi.nlm.nih.gov/pubmed/7636302
    haven’t found much detail about the pharmacology of isotretinoin (isozyme affected and if irreversible or not)

My preliminary conclusion about this: Inhibiting any isozyme form of 5ar (type 1 or 2) can lead to the kind of problems that we are experiencing.

I don’t believe my 5ar2 isn’t working. My hair is still falling out and my body hair grows…

I took avodart for 8 months, and yes, the side effects are twice as bad as propecia. With propecia most people recover from brain fog; with avodart there is no recovery from sexual sides (prostate) and brain fog (pituitary). I have been off the drug for almost 2 years – no recovery. I have started a new stack last month and have seen positive results, but have been hesitant to start my own thread because of fear the results, like so many others, will be short lived.

spstriken wrote:
Also I think fin is the most innocent in all big players (SP or DUT or Acctane).

Spstriken please stop saying that, you have never taken Finasteride before so how could you stated that. Please stop comparing between sp and finasteride side effect and start focusing on how to get better.

For Awor and Mew, we now know that SP, DUT and Finasteride can cause
irreversible side effect. So why not include SP and DUT as the heading
in this forum ?

The reason why i throw this idea is that when people search the web for
SP side effect or DUT side effect they will not reach this website.

What is the advantage of including them in this forum, well for once
the number of member could increase thus this will help our message being spread into the community (all around the world) that taking any sort of anti dHT may cause havoc to your body and it may or maynot be
irreversible.

Also the are possibility that a large number of people who affected badly
form SP and DUT can register to become our member. This can be significant in our effort to better understand what is going on ? and
help us in the future either by donating fund or to increase awareness or
to contact scientist etc since we are all in it together.

But this is just my idea, i am sorry if i offended anyone it is not my intention.

Because my situation is constantly deteriorating. Here in this forum most of the fin user are looking for cure for their sexual sides whereas I am fighting for my life.Sexual sides are now secondary improtance for me. I am loosing muscles around my hip bones now, unable to sit on soft chairs.
bad mouth taste ,excess sliva with blood mixed. I have alot more but don’t want to write here not to scare people. I seached the forum only solonjk is close to me with regards to symptoms.
That is why I am blaming sp that much.
Kemangd I am not offending you, you gave me a lot of hope and courage. I have very much respect for you and still want to learn from you.
thanx

I’m completely with you. I am not saying that our 5ar2 isn’t working, on the contrary, see my post on this:
propeciahelp.com/forum/viewtopic.php?t=3251

But my intention is not to debate theories right now but rather to just note and reflect what is fact: These medications all have in common that they inhibit at least one isozyme form of 5ar while taking them. No matter which one of the four that one took, it all leads to the same problem. This is of particular interest with regard to Accutane. Contrary to finasteride, Accutane is on the map. If we can determine that Accutane and fin/sp/dut actually represent the same problem, we have won big time. The bigger we can make this problem, the more attention we can get and the more relevant it becomes. I am looking at this from a strategic perspective.

You took only Avodart (not in combo with fin)?

I fully agree with that, and we should probably include Accutane as well. I have been in intensive contact with various Accutane support groups over the past few days and it is really starting to look like their problem is identical to ours. Their symptoms also normally occur roughly 2 weeks after quitting, and men with full blown symptoms have the same problems we do, with gyno, ED, penile shrinkage and everything. The kicker is that women get a variation of these symptoms as well (of course not the penis related ones :wink: ). But they also have complete loss of libido, depression, muscle wasting, dry skin, etc.

Tell me about it, I’m on that boat as well. Sitting and increasingly walking HURTS! My feet are so bony that the “bare” bone is pressing against the floor. This hurts like hell! I am really starting to wonder where this is giong to end. Sexual sides are like a luxury problem where I’m coming from. That’s why all this adiol-g talk gets me in rage. You don’t get muscle wasting because of 5AR/DHT deficiency. We have to look elsewhere and that’s why the big picture of all these problems (fin, sp, dut, accu) is so interesting.

I was taking only Avodart for the 8months. I had taken Fin on and off a couple of time before that and recovered every time. Well, I decided that Fin wasn’t good enough so I started avodart and never recovered. My blood work is not mixed like some members since I have inhibited both 5ar1&2. My DHT is 8 on a scale of 25-75. I experimented with many many MANY “remedies” and they only provided a temporary relief if anything. I’m currently on a new stack that is yielding, for the first time, positive results. I have been doing it for 5 weeks, and to be honest, the results have been so good that I might start my own thread, but not until more time has passed.

What kind of stack? What is it?

I’m using proviron, arimidex, and dexamethasone. I have a very awesome endo that fully understands our dilemma and is working with me. He even admitted that we most likely know more than he does in regards to this unique issue, so I bring him studies, he reviews them, and we speak about possible solutions. We monitored blood for the last 8 months, did our research, and are now implementing this stack. So far so good, but I’m not sure it will last. If it does last, and especially when I being stopping it, and the results last and I’m recovered I will probably bring all of it to the board.

Exactly that is what I am having now. I can not walk bare foot. Even sometimes my socks feel on my foot skin like iron bar mesh. shoes itselft feel very hard like mad up of wood. I told to Doctor and he said your T-level is not that bad , you are normal. Even he said don’t use any Andro gel.
Few days back I was thinking just like you where would this all stop. Thanks God for the last 1-2 weeks I am feeling a little better. I am taking vit D3 2x/day and
I am not feeling bone pain that much. But it is still too early to draw any conclusion. I hope relief will not fad away with time.
Awor, did you use vit D3?
The only thing that come to my mind is something wrong with the liver. some liver problems create exactly same symptoms. But I have done all tests, every thing came normal, including CAT scan, ultrasound etc.
Another thing worries me is my pee color. My pee used to be thick and dar yellow now plain just like water. Before eating vits would stay all day now they go straight throgh my pee and this is the only time I see my pee yello.
Oh our God pleae have mercy on us.

Are you experiencing any sides? Where are you located? Seems like a more progressive endo…